Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is their help for me still?
Mar 13, 2005

I was on Videx, Ziagen and Viracept and got pancreatitis 3 times. I had to go to the hospital and have since been placed on Ziagen, Viracept and Viread. I am still getting pancreatitis. What can I do? Every time I get it, it is worse. Am I done? Is their any help for me? Thank you for your time .

Response from Dr. Conway

Drug-associated pancreatitis is, unfortunately, not uncommon. The Videx is one of the antiretrovirals most commonly associated with it, and I agree with the decision to take it out of your regimen to see if it would help avoid recurrrent pancreatitis. This does not seem to have worked. of the drugs you are still taking, the Ziagen is next in line, and I might think about taking it out of your regimen. Not that Ziagen-associated pancreatitis is common, but it is reported. If Truvada (combination Emtriva/Viread) is an option for you, it might be an easy way of getting 2 nucleosides into one pill that is easy for you to take and may have fewer side effects.

As an aside, I would also want to make sure you are not taking any other medications or substances that would affect your pancreas. You need to avoid alcohol, as it can particularly affect your pancreas. Lastly, it would be important to make sure that you do not have gallstones, as this can also make things worse.



Previous
clinical trial ?
Next
Side effects??

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement